Notices
Results 1 to 5 of 5

Thread: the perils of caffein pills

  1. #1 the perils of caffein pills 
    Forum Freshman
    Join Date
    Oct 2007
    Posts
    95
    Hi,

    Are caffein pills more dangerous for you than a cup of coffee? I'm wondering because, on occasion, I take caffein pills. I know caffein in general can do damage to your kidneys over the longhaul (by increasing your blood pressure), but can the same amount of caffein in pill form do worse or other damaging things? The only thing I can think of is that caffein pills hit your system faster than a cup of coffee (more caffein consumed at higher concentration) and your body may not be prepared for the impact. In fact, I used to take a couple caffein pills first thing in the morning before I even got out of bed (I'd take them, and half an hour more of snoozing, I'd be wide awake). I've stopped doing this because I was afraid that going from an intensely sedated and groggy state to one of full awakeness in such a short period of time might be too much for my system.

    What do the experts say?


    Reply With Quote  
     

  2.  
     

  3. #2  
    Forum Junior
    Join Date
    Feb 2008
    Posts
    286
    i tried them and id avoid them like plauge -they made heart feel weird

    terrible medicine

    probably tanic acid is mising from them

    id avoid instant coffee and tea too instant teas


    Reply With Quote  
     

  4. #3  
    Forum Freshman blackfoxtrade's Avatar
    Join Date
    Sep 2007
    Location
    Estonia
    Posts
    17
    I ate them for about two weeks. I go to high school and we have session weeks kind of like in unis during which we have to do all the tests. I took 100mg caffeine tabs when I started to get tired. Funny thing is that after consuming about 2 to 3 tabs, the caffeine made me feel very lightheaded and funny. They helped a lot in the beginning but during the 4th day it all started to go downhill. I took too much of them and stayed up 30 hours. The I slept for about 10 hours and stayed up another 30 hours or so. Terrible stuff if you overdose it.

    As I said before, I took them for about two weeks. During the first week off, it was all OK. And then, during the fourth week, insomnia struck. I couldn't get sleep for 5 hours! The I started taking melatonine to get back on track. Now I'm OK. And I'm not taking those pills anymore any time soon. (I suggest you use them when you really need them and only for short periods of time.)

    More on caffeine --> http://www.erowid.org/chemicals/caffeine/caffeine.shtml
    Reply With Quote  
     

  5. #4  
    Forum Junior
    Join Date
    Feb 2008
    Posts
    286
    other bad forms of caffiene are soda soft drinks and cheaper robustia coffee -see wikipedia on that
    Reply With Quote  
     

  6. #5  
    Forum Ph.D.
    Join Date
    Aug 2006
    Posts
    792
    Caffeine is bad for you in pills and in coffee but the pills usually have more than a cup of coffee and yes, due to the levels you take in at once, you end up with much higher plasma levels.

    You descibed taking caffeine first thing in the morning, doing this actually has no real stimulant effect, it only reduces the withdrawal symptoms that you may have from yesterday's caffeine.

    Generally its a better idea to keep caffeine to a minimum and only take it in your tea/coffee. It can slightly enhance your performance mentally if you take it in moderate doses but probably not at the levels attained by pills.
    Reply With Quote  
     

Bookmarks
Bookmarks
Posting Permissions
  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •